MARIE E. GARDNER, Pharm.D.; GERLAD W. SIKORSKI, D.O.
GARDNER ME, SIKORSKI GW. Ranitidine and Theophylline. Ann Intern Med. 1985;102:559. doi: 10.7326/0003-4819-102-4-559_1
Download citation file:
Published: Ann Intern Med. 1985;102(4):559.
To the editor: A recent report described theophylline toxicity during ranitidine administration (1). We wish to report a similar experience.
A 74-year-old white woman was hospitalized with substernal chest pain, nausea, dyspnea, and diaphoresis. Before hospitalization the patient had received theophylline (Theo-Dur; Key Pharmaceuticals, Inc., Miami, Florida), 300 mg twice a day; furosemide, 40 mg/d; digoxin (Lanoxin; Burroughs-Wellcome Co., Research Triangle Park, North Carolina), 0.25 mg/d; and potassium. The theophylline level on admission was 16.6 µg/mL. Treatment was continued with these drugs and 2 days later, ranitidine hydrochloride (Zantac; Glaxo Inc., Fort Lauderdale, Florida), 150 mg twice daily, was added
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only